Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 1, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at May 15, 2020, 8:41 AM EDT for Miami-Dade County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 8:41 AM EDT (12:41 UTC)
- Expired
- May 15, 2020, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456
WGUS52 KMFL 151241
FFWMFL
FLC086-151545-
/O.NEW.KMFL.FF.W.0001.200515T1241Z-200515T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
841 AM EDT Fri May 15 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 1145 AM EDT.
* At 840 AM EDT, Doppler radar and automated gauges indicated heavy
rain falling across the warned area. 3 to 4 inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Miami, Hialeah, Miami Gardens, North Miami and North Miami Beach.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2591 8014 2579 8019 2583 8034 2594 8033
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
FELL1 follow-up statement
655
WGUS72 KMFL 151424
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
1024 AM EDT Fri May 15 2020
FLC086-151545-
/O.CON.KMFL.FF.W.0001.000000T0000Z-200515T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
1024 AM EDT Fri May 15 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
NORTHERN MIAMI-DADE COUNTY...
At 1021 AM EDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Over 3
inches of rain have already fallen. Portions of Hialeah have over 4
inches of rain so far. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Miami, Hialeah, Miami Gardens, North Miami and North Miami Beach.
Additional rainfall amounts expected in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2591 8014 2579 8019 2583 8034 2594 8033
FLASH FLOOD...RADAR AND GAUGE INDICATED
Over three inches of rain have already fallen.
$$
FELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at May 15, 7:44 AM EDT, 57 minutes earlier.
Area forecast discussion, May 15, 7:44 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Miami FL
744 AM EDT Fri May 15 2020
.Aviation...
Pretty wet and windy pattern expected through the taf period with
periods of tropical rainfall and a few thunderstorms possible.
Gusty easterly winds will continue as waves of showers continue to
move onshore with MVFR to IFR conditions expected all along the
east coast. KAPF has lower overall rain chances but still could
see some showers or a thunderstorm later today.
&&
.Prev Discussion... /issued 351 AM EDT Fri May 15 2020/
..WET AND WINDY CONDITIONS CONTINUE TODAY BEFORE IMPROVING THIS WEEKEND...
Short Term...
Today...
A disturbance in the Florida Straits is forecast by NHC to move
to the northeast into the Atlantic waters of South Florida today
before continuing to move to the northeast into the Western
Atlantic waters this weekend. NHC is showing a 70 percent chance
of development into a tropical system in the next 48 hours mainly
in the Northwest Bahamas or the Western Atlantic waters.
As the disturbance moves northeast today, deeper moisture will
work into the region from the south leading to showers and even a
few thunderstorms over eastern areas tapering down to a low end
chance over the west coast metro areas. The main threat from any
thunderstorms that do develop will be gusty winds and lightning
strikes. Heavy rainfall will also be possible over the east coast
metro areas today. More on the heavy rainfall in the hydro section
below.
The winds will also remain breezy to windy over South Florida
today with gusts even getting up into the 30s over the east coast
metro areas. Therefore, the Wind Advisory has been extended for
the east coast metro areas until this evening.
Tonight Through This Weekend...
The disturbance will move slowly northeast and further away from
South Florida tonight into Saturday. This will allow for the
steering flow to swing to a south/southwest direction over South
Florida and allow for drier air to work into the region from the
Gulf of Mexico. Therefore, POPs will be slowly decreasing from
west to east tonight into Saturday.
The disturbance on Sunday will be over the Western Atlantic
waters. This will allow for dry air to remain over South Florida
leading to dry conditions along with warm temperatures. Highs will
be in the lower to mid 90s with heat indices getting up into the
mid to upper 90s over South Florida.
Long Term...
An mid to upper level low will work into the Southeastern United
States from the Central United States for the middle to end of
next week. This should help push the disturbance northeast further
into the Atlantic waters and allow for the steering flow over
South Florida to remain southwest. The southwest wind flow will
also allow for some tropical moisture to work back into the region
from the Caribbean Sea leading to some showers and even a few
thunderstorms each day with the best coverage over the east coast
metro areas especially by middle of next week.
Marine...
The winds will be windy from the northeast today with the wind
gusts getting into the gale conditions over the Atlantic and
Biscayne Bay waters. The winds will then slowly swing to a
south/southwest direction tonight into this weekend, as the wind
speeds slowly decrease tonight and should be 15 knots or less by
late this weekend.
The Atlantic seas will be 7 to 9 feet today before slowly
decreasing to 4 feet or less by late this weekend. The Gulf seas
will 3 feet or less today into tonight.
Therefore, the Gale Warning will remain in place over the Atlantic
and Biscayne Bay waters today with an SCA condition for tonight.
Rest of South Florida waters will continue to see an SCA for
today.
Beach Forecast...
The High Risk of Rip Currents will continue along the east coast
beaches of South Florida today, due to the breezy to windy
easterly winds. The threat of rip currents should then decrease
this weekend along the east coast beaches, as the wind flow
becomes more south to southwest direction.
The very windy conditions along the east coast beaches of South
Florida today will lead to breakers around 7 feet for the beaches
of Palm Beach and Broward Counties. Therefore, a High Surf
Advisory remains in effect for these beaches today.
Hydrology...
The short range models are showing a tight gradient in the PWAT
values across South Florida for today with around 1.8 to 1.9
inches over the west coast metro areas to around 2 to 2.1 inches
over the east coast metro areas. The short range models are also
showing that the heaviest rainfall will be right along the coast
or just off the east coast metro areas of South Florida, as the
disturbance moves slowly northeast through the Atlantic waters. At
this time, it looks like quarter to half inch along the west coast
metro areas to 1 to 3 inches for the east coast metro areas
through tonight. The grounds have been dry due to lack of rainfall
which should help in reducing the flooding threat.
However, any thunderstorms that do develop over the east coast
metro area could produce higher rainfall amounts which could lead
to some minor flooding in poorly drained and low lying areas.
Weather Prediction Center has also put the east coast metro areas
in the Marginal Risk of flooding for today.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 81 71 86 71 / 80 60 40 20
Fort Lauderdale 80 73 87 73 / 80 50 40 20
Miami 81 72 88 72 / 70 50 30 20
Naples 85 70 86 71 / 30 20 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for FLZ068-072-074-168-
172>174.
High Rip Current Risk through this evening for FLZ168-172-173.
High Surf Advisory until 8 PM EDT this evening for FLZ168-172.
AM...Small Craft Advisory until 8 PM EDT this evening for AMZ610.
Small Craft Advisory from 8 PM this evening to 8 AM EDT Saturday
for AMZ630-650-651-670-671.
Gale Warning until 8 PM EDT this evening for AMZ630-650-651-670-
671.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ656-657-
676.
&&
Aviation...32/MMHazardous weather outlook, May 15, 8:28 AM EDT, 13 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 828 AM EDT Fri May 15 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 828 AM EDT Fri May 15 2020 ...Heavy Rainfall Possible East Coast Today... ...Gale Warning in Effect for Atlantic Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Heavy Rainfall: Locally heavy rainfall will be possible across the East Coast metros today. Flooding of streets and low lying areas will be possible. Thunderstorms: Rain and a few thunderstorms will remain possible across South Florida Today. Gusty winds, heavy rainfall, funnel clouds and lightning will be possible. Waterspouts: Waterspout chances increase across all local waters today as showers and storms move across South Florida. Rip Currents: There is a high risk of rip currents for the Atlantic Beaches. Wind: Easterly winds around 20 to 30 knots with higher gusts across the coastal waters. A Gale Warning is in effect for the Atlantic and Biscayne Bay waters due to frequent wind gusts above 34 knots A Small Craft Advisory is in effect for the remainder of the coastal waters. A Wind Advisory is also in effect for the immediate Atlantic Coast for wind gusts equal to or exceeding 35 mph. Waves: Seas 7 to 9 feet, with occasional seas to 11 feet, in/near the Gulf Stream. Surf: A High Surf Advisory is in effect for coastal Palm Beach and Broward Counties due to large breaking waves of 6 to 7 feet. Some minor beach erosion is possible. Visibility: Areas of smoke due to a wildfire across portions of western Collier County. Visibility may be affected at times. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Hazardous marine and beach conditions will be possible through early Saturday before gradually improving this weekend. Rain and thunderstorm chances will continue across the region through early Saturday. Gusty winds, locally heavy rainfall, lightning, and waterspouts will be possible with the strongest activity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please report any flooding or other damage to the National Weather Service in Miami if you can do so safely and while following all local and state guidelines on social distancing. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 15, 6:55 AM EDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Miami FL 655 AM EDT Fri May 15 2020 FLZ072-074-172-173-151145- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 655 AM EDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 745 AM EDT... * At 655 AM EDT, National Weather Service meteorologists were tracking a strong shower over Dania Beach, or over Hollywood, moving west at 15 mph. * Funnel clouds possible with this storm. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, Aventura, Lauderdale Lakes, Dania Beach, Cooper City, West Park, Royal Palm Ranches, Ravenswood Estates, St. George, Sunshine Acres and Estates Of Fort Lauderdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2597 8012 2597 8037 2619 8027 2611 8009 TIME...MOT...LOC 1055Z 087DEG 9KT 2606 8014 FELL
Special weather statement, May 15, 7:14 AM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Miami FL
714 AM EDT Fri May 15 2020
FLZ071-072-151145-
Inland Broward County FL-Metro Broward County FL-
714 AM EDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 745
AM EDT...
* At 713 AM EDT, National Weather Service meteorologists were
tracking a gusty shower over Sunshine Acres, or over Davie, moving
west at 25 mph.
* Funnel clouds possible with this shower.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Weston, Cooper City, Royal Palm Ranches,
Sunshine Acres, Pine Island Ridge, Broadview Park, Sawgrass Mills
Mall, Nova Southeastern University, Chula Vista, Intersection I-75
And U.S. 27, Intersection I-75 And Griffin Road, Mile Marker 30 On
Alligator Alley and Intersection Alligator Alley And Miami Canal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2610 8017 2598 8029 2602 8067 2614 8064
2627 8048
TIME...MOT...LOC 1113Z 096DEG 20KT 2607 8031
FELLSpecial weather statement, May 15, 7:44 AM EDT, 57 minutes before
Special Weather Statement National Weather Service Miami FL 744 AM EDT Fri May 15 2020 FLZ071>074-172-173-151230- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 744 AM EDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 830 AM EDT... * At 744 AM EDT, National Weather Service meteorologists were tracking gusty showers along a line extending from Oak Point to Liberty City. Movement was west at 20 mph. * Funnel clouds possible with these showers. * Locations impacted include... Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Sunrise, Miami Gardens, Weston, North Miami, Doral, North Miami Beach, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka, West Park, Miami Springs, Medley and Gladeview. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2578 8025 2583 8059 2619 8050 2604 8015 TIME...MOT...LOC 1144Z 085DEG 17KT 2604 8019 2583 8022 FELL
Special weather statement, May 15, 8:24 AM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
824 AM EDT Fri May 15 2020
FLZ071>074-151315-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
824 AM EDT Fri May 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 915 AM EDT...
* At 824 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Palm Springs North, or near
Miramar, moving west at 25 mph.
* Funnel clouds possible with this shower.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Miami Gardens, Weston,
Doral, Miami Lakes, Hialeah Gardens, Opa-Locka, Miami Springs,
Medley, Palm Springs North, Country Club, Hard Rock Stadium,
Pennsuco, Miramar Parkway And University Drive, Mile Marker 30 On
Alligator Alley, Intersection Krome And U.S. 27 and Westview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2597 8022 2583 8027 2582 8042 2586 8065
2601 8070 2618 8056
TIME...MOT...LOC 1224Z 099DEG 20KT 2591 8034
FELLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:28 AM EDT | Special Weather Statement | MFL | Broward | 62 min |
| May 15, 4:00 AM EDT | Small Craft Advisory | MFL | 13 hr | |
| May 15, 6:28 AM EDT | Areal Flood Advisory | MFL | Broward | 10 hr |
| May 15, 6:55 AM EDT | Special Weather Statement | MFL | Broward | 50 min |
| May 15, 7:14 AM EDT | Special Weather Statement | MFL | Broward | 31 min |
| May 15, 7:44 AM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 15, 7:52 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 9 hr |
| May 15, 8:24 AM EDT | Special Weather Statement | MFL | Broward | 51 min |
| May 15, 9:12 AM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| May 15, 10:12 AM EDT | Special Weather Statement | MFL | Broward | 48 min |
| May 15, 2:08 PM EDT | Special Marine Warning | MFL | 67 min | |
| May 15, 2:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 15, 3:04 PM EDT | Special Marine Warning | MFL | 116 min | |
| May 15, 3:14 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 15, 4:58 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 15, 6:39 PM EDT | Areal Flood Advisory | MFL | Broward | 4 hr |
| May 15, 7:31 PM EDT | Special Marine Warning | MFL | 119 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.